Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 1994, 9:23 PM CDT for Craig County, Oklahoma. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1994, 9:23 PM CDT (02:23 UTC)
- Expired
- Jun 25, 1994, 10:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Craig County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 260224 SVRTSA OKC035-260315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 923 PM CDT SAT JUN 25 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...SOUTHERN CRAIG COUNTY AT 920 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF VINITA. WHITE OAK...VINITA...AND BIG CABIN ARE IN THE PATH OF THIS STORM. MOVEMENT WAS TO THE SOUTHEAST AT 35 MILES AN HOUR. THIS STORM IS CAPABLE OF PRODUCING STRAIGHT LINE WINDS IN EXCESS OF 60 MILES AN HOUR...WELL AHEAD OF THE AREA OF RAIN. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:52 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 25, 8:52 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT SAT JUN 25 1994 AN ISLD STG TSTM FORMED ON THE SFC TROF IN KS IN RATHER SHALLOW LLVL MSTR. THIS CELL HAS PERSISTED AND IS ENTERNG NE OK. THE STORM IS MOVNG INTO DEEPR LLVL MSTR AND IS LKLY TO CONT FOR THE NEXT SVRL HRS. SFC BASED LI VALUES AT 01Z WERE -10 TO -12 AHD OF THE STORM AND DEEP LAYERED SPD AND DIRCTNL WL SUPPORT A CONTD SVR THREAT. PROFILER-SFC BASED PLAN VIEW HELICITY ANAL SHOWED THE STORM WAS MVNG INTO A HELICITY AXIS THAT EXTND FM NCNTRL OK INTO SW MO...SUG THE STORM MAY SHOW SUPERCELL CHARACTERISTICS. IF THATS THE CASE THEN IT CUD TURN MR SOUTHWARD OR SOUTH-SOUTHWEST WITH TIME. THIS AND THE PSBLTY OF ADDNTL CELLS DVLPNG ON THE OUTFLOW OF THE CURRENT STORM WAS THE REASON FOR THE WATCH INTO THE TUL AND MLC AREAS. AS FOR LATER...THE SVR ACTVTY IN NW MO AND SE NEB IS MVNG SWD AND MAY AFFECT PARTS OF THE FA LATE TNGT. THE STG WIND FIELDS AND DEGREE OF INSTABILTTY SUPPORT THE IDEA OF SVR STORMS OVERNITE. THE QUESTION IS THE CAP...AND IT APPEARS THE WRN EDGE OF THE CAP WL BE IN ERN OK...SUG THAT THE STORMS TO THE N WL DROP S AND AFFECT AT LEAST PARTS OF THE AREA LATE TN`GT. HV ALREADY UPDATED THE ZONES TO REFLECTED THIS AND THE 920 ZONES ARE NOT LIKELY TO BE CHGD UNLESS A SIG CHG IN THINKNG OCCURS. /8 .TUL...NONE.
In the hours before
Special weather statement, Jun 25, 8:10 PM CDT, 1 hour 13 minutes before
OKC035-041-097-105-115-260215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 810 PM CDT SAT JUN 25 1994 ...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA... AT 800 PM AN ISOLATED STRONG THUNDERSTORM HAD DEVELOPED IN SOUTHEAST KANSAS...ABOUT 35 MILES NORTHWEST OF SOUTH COFFEYVILLE. THE STORM WAS MOVING RAPIDLY SOUTHEAST AT 40 MPH. WITH THIS MOVEMENT...THE STORM WILL ENTER THE EXTREME NORTHEASTERN CORNER OF OKLAHOMA...INCLUDING NOWATA...CRAIG...OTTAWA...MAYES AND DELAWARE COUNTIES AFTER 845 PM. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY...FOR MUCH OF EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS EXCEEDING 60 MILES AN HOUR...WITH HAILSTONES GREATER THAN 3/4 INCH IN DIAMETER. KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR FURTHER INFORMATION.
Special weather statement, Jun 25, 8:10 PM CDT, 1 hour 13 minutes before
OKC035-041-097-105-115-260215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 810 PM CDT SAT JUN 25 1994 ...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA... AT 800 PM AN ISOLATED STRONG THUNDERSTORM HAD DEVELOPED IN SOUTHEAST KANSAS...ABOUT 35 MILES NORTHWEST OF SOUTH COFFEYVILLE. THE STORM WAS MOVING RAPIDLY SOUTHEAST AT 40 MPH. WITH THIS MOVEMENT...THE STORM WILL ENTER THE EXTREME NORTHEASTERN CORNER OF OKLAHOMA...INCLUDING NOWATA...CRAIG...OTTAWA...MAYES AND DELAWARE COUNTIES AFTER 845 PM. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY...FOR MUCH OF EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS EXCEEDING 60 MILES AN HOUR...WITH HAILSTONES GREATER THAN 3/4 INCH IN DIAMETER. KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR FURTHER INFORMATION.
Special weather statement, Jun 25, 8:50 PM CDT, 33 minutes before
OKC035-041-097-105-115-260215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT SAT JUN 25 1994 ...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA... AT 850 PM AN ISOLATED STRONG THUNDERSTORM WAS MOVING INTO EXTREME NORTHEASTERN NOWATA COUNTY...THE PATH OF THIS STORM WILL LIKELY CROSS TO THE EAST OF SOUTH COFFEYVILLE...AND RTE 10 IN THE NEXT 30 MINUTES...BEFORE MOVING INTO WEST CENTRAL CRAIG COUNTY. ALTHOUGH THIS ISOLATED STORM IS NOT SEVERE AT THE MOMENT...IT STILL HAS THE POTENTIAL OF PRODUCING WIND GUSTS TO 40 MILES AN HOUR...AND PEA SIZED HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM SUNDAY MORNING FOR MUCH OF EASTERN OKLAHOMA...SO BE PREPARED TO MOVE TO A PLACE OF SAFETY...SHOULD STORMS MOVE INTO YOUR AREA. KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR FURTHER INFORMATION FROM THE TULSA FORECAST OFFICE.
Special weather statement, Jun 25, 8:56 PM CDT, 27 minutes before
OKC035-041-097-105-115-260215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT SAT JUN 25 1994 ...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA... AT 850 PM AN ISOLATED STRONG THUNDERSTORM WAS MOVING INTO EXTREME NORTHEASTERN NOWATA COUNTY...THE PATH OF THIS STORM WILL LIKELY CROSS TO THE EAST OF SOUTH COFFEYVILLE...AND RTE 10 IN THE NEXT 30 MINUTES...BEFORE MOVING INTO WEST CENTRAL CRAIG COUNTY. ALTHOUGH THIS ISOLATED STORM IS NOT SEVERE AT THE MOMENT...IT STILL HAS THE POTENTIAL OF PRODUCING WIND GUSTS TO 40 MILES AN HOUR...AND PEA SIZED HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM SUNDAY MORNING FOR MUCH OF EASTERN OKLAHOMA...SO BE PREP|ARED TO MOVE TO A PLACE OF SAFETY...SHOULD STORMS MOVE INTO YOUR AREA. KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR FURTHER INFORMATION FROM THE TULSA FORECAST OFFICE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.